European heart journal. Case reports · 2026
Dabigatran-induced acute hepatitis in a patient with atrial fibrillation: a rare case report.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Hsu Chih-Wei, Chang Huai-Ren, Wu Shan-Chieh
Аннотация
BACKGROUND: Dabigatran etexilate is a prodrug converted into active dabigatran, a reversible thrombin inhibitor, after oral administration. The Food and Drug Administration approved it for stroke prevention in non-valvular atrial fibrillation patients and for treating deep venous thrombosis and pulmonary embolism. In the Randomized Evaluation of Long-Term Anticoagulation Therapy trial, dabigatran demonstrated non-inferior efficacy and reduced haemorrhagic stroke risk compared with warfarin. Herein, we present a rare case of a patient with atrial fibrillation who developed acute hepatitis following dabigatran initiation.
CASE SUMMARY: A 69-year-old man with a history of hypertension, diabetes, and recent non-ST elevation acute coronary syndrome underwent drug-eluting stent placement in October 2024. He was discharged on antiplatelets, heart failure, and diabetes therapies. On 12 November 2024, dabigatran 110 mg twice daily was added for atrial fibrillation stroke prevention, discontinuing aspirin. Two weeks later, the patient presented with decreased appetite, epigastric discomfort, dark urine, weight loss, and constipation. Laboratory tests revealed elevated hepatic enzymes, excluding viral and other aetiologies. After discontinuing dabigatran, the liver enzymes normalized during hospitalization. He was discharged on 11 December 2024, and his anticoagulant was switched to edoxaban during the follow-up visit a week later. Liver function remained normal since then.
DISCUSSION: This case highlights drug-induced liver injury (DILI) rarely attributed to dabigatran, despite proper dosing. Notably, ticagrelor, a P-glycoprotein (P-gp) inhibitor, was concurrently administered, which might have increased dabigatran exposure, contributing to hepatotoxicity. Clinicians should remain vigilant for DILI in patients on dabigatran-particularly those on P-gp inhibitors-and monitor hepatic function.
CASE SUMMARY: A 69-year-old man with a history of hypertension, diabetes, and recent non-ST elevation acute coronary syndrome underwent drug-eluting stent placement in October 2024. He was discharged on antiplatelets, heart failure, and diabetes therapies. On 12 November 2024, dabigatran 110 mg twice daily was added for atrial fibrillation stroke prevention, discontinuing aspirin. Two weeks later, the patient presented with decreased appetite, epigastric discomfort, dark urine, weight loss, and constipation. Laboratory tests revealed elevated hepatic enzymes, excluding viral and other aetiologies. After discontinuing dabigatran, the liver enzymes normalized during hospitalization. He was discharged on 11 December 2024, and his anticoagulant was switched to edoxaban during the follow-up visit a week later. Liver function remained normal since then.
DISCUSSION: This case highlights drug-induced liver injury (DILI) rarely attributed to dabigatran, despite proper dosing. Notably, ticagrelor, a P-glycoprotein (P-gp) inhibitor, was concurrently administered, which might have increased dabigatran exposure, contributing to hepatotoxicity. Clinicians should remain vigilant for DILI in patients on dabigatran-particularly those on P-gp inhibitors-and monitor hepatic function.